Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 22, 2021, 4:14 PM EDT for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 22, 2021, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 50
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 125 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WWUS82 KJAX 222014
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Sun Aug 22 2021
GAZ132>136-151-250-222100-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
Northern Ware GA-
414 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of southeastern Coffee,
northwestern Pierce, north central Ware, Bacon, northwestern Wayne,
Jeff Davis and Appling Counties through 500 PM EDT...
At 414 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hazlehurst to near West
Green. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Douglas, Jesup, Baxley, Hazlehurst, Alma, Graham, Surrency, Plant
Hatch, Nicholls and Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3197 8243 3194 8228 3190 8219 3191 8213
3189 8212 3190 8211 3186 8212 3182 8202
3179 8199 3179 8196 3166 8183 3138 8221
3143 8291 3185 8279 3196 8256 3195 8249
3195 8248 3196 8250
TIME...MOT...LOC 2014Z 275DEG 21KT 3183 8269 3155 8277
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:48 PM EDT, 26 minutes earlier.
Area forecast discussion, Aug 22, 3:48 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 348 PM EDT Sun Aug 22 2021 .NEAR TERM [Through Tonight]... Henri made landfall this afternoon at 12:15 PM in New England, and an upper level trough remains in place over the U.S. East Coast. Upper level impulses rounding the base of the trough will continue chances for scattered to numerous showers and thunderstorms into tonight. GOES-16 air mass imagery indicates that there is a deep, moist air mass over the area, and PWATs are still above 2 inches. Storms this afternoon/evening will have the potential to produce locally heavy rainfall and minor flooding. Strong gusty winds and frequent lightning strikes will also be possible. Showers and storms will begin to settle down after sunset with most locations becoming dry by midnight or shortly after. Precipitation could last a little longer over the Atlantic coastal waters, fueled by warm sea surface temperatures. Skies will be mostly cloudy early tonight, then become partly cloudy, which could allow a glimpse of the full moon (the "Blue Moon"). Low temperatures tonight will be in the mid-to-upper 70s. .SHORT TERM [Monday Through Tuesday Night]... Monday, the upper level trough will slowly move offshore into the western Atlantic while weakening throughout the day. Henri will weaken over the Northeast, which will contribute to weakening of the trough. Deep moisture will reside over the area with PWATs expected to remain above 2 inches. Ample moisture and mid/upper level disturbances associated with the trough will support scattered to numerous showers and thunderstorms. The highest precipitation chances will be in a band of moisture stretching from the Live Oak, FL area in the Suwannee Valley towards the SE GA coast. Tuesday, a southwest-northwest oriented boundary left over from troughing along the East Coast will be just north of the area, and southwesterly flow shifting to southerly will keep deep moisture in place over the area. Numerous showers and storms will be possible again with the highest precipitation chances between the I-95 and I-75 corridors where the sea breezes are expected to converge. Temperatures Monday and Tuesday will be near normal with highs in the upper 80s and lower 90s and lows in the 70s. Heat indices could reach 100-105 degrees each afternoon. .LONG TERM [Wednesday Through Sunday]... High pressure will build back over the region, and flow will shift to become southeasterly mid-week then easterly late in the week. Daily chances for showers and thunderstorms will continue, but we will fall back into a more typical summertime pattern. Models suggest a weak wave of low pressure could approach the area from the east late in the week, but there is still significant uncertainty surrounding this feature. Temperatures will trend near normal through the long term period. && .AVIATION... [Through 18Z Monday] Numerous showers and storms were developing across the Suwannee Valley this afternoon and moving east. These storms are expected to move near/across the northeast Florida TAF sites over the next several hours. A shortwave will move southward across southeast Georgia late in the day, and storms are forecast to redevelop across southeast Georgia and move towards KSSI by the early evening. Restrictions are expected in/around showers/storms. Westerly winds around 10 knots will diminish this evening, with west to west southwest winds around 10 knots on Monday. Showers and embedded storms are forecast to move in quickly from the Gulf Monday morning as a surface trough moves into the area, and showers/storms will be near the TAF sites before the end of the TAF period. && .MARINE... An upper level trough positioned over the U.S. East Coast today will lift to the northeast over the western Atlantic and weaken on Monday. Southwesterly winds tonight and Monday will steer daily showers and storms across the local waters. Tuesday, winds will shift to southerly as high pressure begins to build back over the area waters, then winds will shift to become southeasterly as the Bermuda high strengthens mid-week. Late in the week, winds will shift to become easterly as a wave of low pressure approaches from the east. Easterly winds with longer fetch will result in slightly higher wave heights, increasing to 3-5 ft nearshore and 4-6 ft offshore. Rip Currents: Moderate Risk of rip currents at NE FL beaches today, Low Risk at SE GA beaches today. Low Risk expected at all area beaches Monday. Risk will trend back up towards Moderate mid-week as winds shift to become onshore. && .FIRE WEATHER... Scattered to numerous showers and thunderstorms expected Monday and Tuesday, highest precipitation chances will be in the afternoons and evenings. Expect gusty and erratic winds in and near storms. Southwesterly flow will continue through Monday then shift to become southerly on Tuesday. Weak transport winds will result in low daytime dispersions over inland SE GA on Monday, generally along and near the Altamaha River Basin. Patchy early morning fog will be possible for inland areas the next couple days. && .HYDROLOGY... Minor flooding on the Suwannee River and minor to moderate on parts of the Santa Fe River continues. Heavy rainfall today could prolong ongoing river flooding. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 90 73 90 71 / 40 50 20 70 30 SSI 77 90 77 88 76 / 60 60 40 60 40 JAX 76 92 76 90 75 / 40 60 40 70 40 SGJ 77 92 75 88 74 / 40 50 40 50 40 GNV 76 92 74 89 73 / 20 50 40 70 30 OCF 75 92 74 90 73 / 20 30 40 60 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 22, 3:09 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
309 PM EDT Sun Aug 22 2021
FLZ023-024-030-031-136-222-232-236-237-425-222000-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Western Clay FL-Union FL-Western Duval FL-Western Putnam FL-
Inland Nassau FL-Bradford FL-
309 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of southwestern Nassau,
Bradford, northern Alachua, southern Baker, northwestern Putnam,
Union, southeastern Columbia, western Clay and southwestern Duval
Counties through 400 PM EDT...
At 309 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Olustee to near Alachua. Movement was east at
20 mph.
HAZARD...Wind gusts up to 50 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Starke, Lake Butler, Keystone Heights, Raiford, Melrose, Worthington
Spring, Middleburg, Alachua, Macclenny and Glen St. Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3022 8248 3036 8209 3036 8206 3038 8204
3045 8184 2968 8185 2972 8258
TIME...MOT...LOC 1909Z 265DEG 17KT 3020 8245 2977 8253
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Aug 22, 3:40 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Sun Aug 22 2021
GAZ132-133-135-222015-
Appling GA-Coffee GA-Jeff Davis GA-
340 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of northeastern Coffee,
Jeff Davis and northwestern Appling Counties through 415 PM EDT...
At 339 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumber City to Jacksonville. Movement was
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baxley, Hazlehurst, Graham, Plant Hatch, Pridgen, Snipesville, Denton
and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3197 8243 3194 8238 3195 8231 3190 8216
3168 8247 3171 8249 3171 8252 3167 8252
3167 8262 3158 8263 3172 8300 3179 8299
3178 8287 3192 8268 3193 8259 3196 8256
3195 8249 3195 8248 3196 8250
TIME...MOT...LOC 1939Z 299DEG 22KT 3195 8277 3180 8297
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Aug 22, 3:47 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Sun Aug 22 2021
FLZ038-137-237-222015-
Inland Flagler FL-Eastern Putnam FL-Western Putnam FL-
347 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northwestern Flagler
and southeastern Putnam Counties through 415 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fruitland, or near Pomona Park, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bunnell, Crescent City, Pomona Park, Andalusia, East Palatka,
Fruitland, San Mateo, Satsuma, Welaka and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2933 8168 2934 8168 2935 8166 2937 8167
2937 8174 2943 8174 2943 8177 2972 8153
2971 8152 2962 8152 2962 8143 2946 8125
TIME...MOT...LOC 1947Z 223DEG 19KT 2943 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Aug 22, 3:51 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
351 PM EDT Sun Aug 22 2021
FLZ024-031-033-124-125-132-133-137-225-232-237-325-425-222030-
Coastal St. Johns FL-Western Clay FL-South Central Duval FL-
Eastern Putnam FL-Inland Nassau FL-Bradford FL-Eastern Clay FL-
Western Duval FL-Western Putnam FL-Trout River FL-Coastal Nassau FL-
Coastal Duval FL-Inland St. Johns FL-
351 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of southern Nassau,
eastern Bradford, St. Johns, northern Putnam, Clay and Duval Counties
through 430 PM EDT...
At 351 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Macclenny to near Sampson.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 to 50 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Orange Park, Green Cove Springs, Starke, Keystone
Heights, Jacksonville International Arpt, Arlington, Unf, Mandarin
and Fruit Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2974 8130 2973 8205 2975 8206 2976 8208
2978 8208 2980 8212 2984 8214 3014 8206
3015 8205 3021 8205 3042 8200 3059 8145
TIME...MOT...LOC 1951Z 247DEG 22KT 3030 8202 2984 8217
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Aug 22, 3:57 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Sun Aug 22 2021
FLZ024-124-GAZ136-151>154-165-166-264-222045-
Inland Nassau FL-Coastal Nassau FL-Pierce GA-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Brantley GA-Coastal Camden GA-Wayne GA-
357 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of northeastern Nassau,
Camden, Glynn, eastern Pierce, Brantley, Wayne and northeastern
Charlton Counties through 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bristol to near Kings Ferry. Movement was
east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Jesup, Woodbine,
Nahunta, Patterson, Dock Junction and Kings Bay Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8142 3070 8141 3067 8184 3153 8223
3147 8214 3163 8213 3170 8187 3167 8185
3165 8181 3166 8181 3161 8177 3158 8170
3156 8170 3154 8167 3139 8157 3133 8147
3133 8144 3129 8141 3129 8139 3111 8136
TIME...MOT...LOC 1957Z 274DEG 22KT 3151 8218 3070 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Aug 22, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Sun Aug 22 2021
GAZ132>136-151-250-222100-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
Northern Ware GA-
414 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of southeastern Coffee,
northwestern Pierce, north central Ware, Bacon, northwestern Wayne,
Jeff Davis and Appling Counties through 500 PM EDT...
At 414 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hazlehurst to near West
Green. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Douglas, Jesup, Baxley, Hazlehurst, Alma, Graham, Surrency, Plant
Hatch, Nicholls and Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3197 8243 3194 8228 3190 8219 3191 8213
3189 8212 3190 8211 3186 8212 3182 8202
3179 8199 3179 8196 3166 8183 3138 8221
3143 8291 3185 8279 3196 8256 3195 8249
3195 8248 3196 8250
TIME...MOT...LOC 2014Z 275DEG 21KT 3183 8269 3155 8277
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:14 PM EDT | Special Weather Statement | JAX | Suwannee | 46 min |
| Aug 22, 1:32 PM EDT | Special Weather Statement | JAX | Baker | 43 min |
| Aug 22, 1:46 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 44 min |
| Aug 22, 2:22 PM EDT | Special Weather Statement | JAX | Hamilton | 53 min |
| Aug 22, 2:28 PM EDT | Special Weather Statement | JAX | Baker, Columbia, Gilchrist, Union | 47 min |
| Aug 22, 3:09 PM EDT | Special Weather Statement | JAX | Bradford, Clay, Union | 51 min |
| Aug 22, 3:47 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| Aug 22, 3:51 PM EDT | Special Weather Statement | JAX | Clay, Duval, Saint Johns | 39 min |
| Aug 22, 4:11 PM EDT | Special Marine Warning | JAX | 94 min | |
| Aug 22, 4:16 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Aug 22, 4:27 PM EDT | Special Weather Statement | JAX | Duval, Saint Johns | 48 min |
| Aug 22, 4:34 PM EDT | Special Weather Statement | JAX | Putnam | 26 min |
| Aug 22, 4:38 PM EDT | Special Weather Statement | JAX | Flagler | 37 min |
| Aug 22, 4:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 20 min |
| Aug 22, 5:34 PM EDT | Special Marine Warning | JAX | 86 min | |
| Aug 22, 1:56 PM EDT | Special Weather Statement | JAX | Clinch | 34 min |
| Aug 22, 3:04 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 41 min |
| Aug 22, 3:40 PM EDT | Special Weather Statement | JAX | Jeff Davis | 35 min |
| Aug 22, 3:57 PM EDT | Special Weather Statement | JAX | Brantley, Camden, Glynn, Wayne | 48 min |
| Aug 22, 4:46 PM EDT | Special Weather Statement | JAX | Glynn, Wayne | 29 min |
| Aug 22, 5:01 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Wayne | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.